MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/PRECHAMBER 4/19; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PAEDIGAV SYSTEM W/PRECHAMBER 4/19; HYDROCEPHALUS MANAGEMENT
Model Number FV283T
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 08/18/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the complainant a paedigav distal catheter ruptured postoperatively.The valve was implanted on (b)(6) 2006.It was revised on (b)(6) 2017 and was returned to the manufacturer.Further details were not provided.Height: 120 cm.
 
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Investigation: (description incoming product condition): the valve with distal catheter was received in a plastic container.Results: first we performed a visual inspection with the valve.The investigation revealed that the valve had no deformations or other abnormalities.Also the catheter showed no abnormalities.Why the cather ruptured is unknown, and it takes an enormous amount of force necessary until the catheter would rupture.We do not have equipment to investigate calcification.The catheter looks like a normal catheter; we assume there is no calcification.However, we can say surely that the ligature thread is not a product from miethke; it is a blue ligature at the catheter connection.Maybe the ligature was not properly attached to the reservoir and thus the detachment occurred.But there could be a variety of reasons and causes of a rupture, which would be dependent upon many different circumstances.An analysis of the reason not possible.The manufacturing of the shunt system and the in process controls guarantee the integrity of the product.All products are 100% performance tested and visually inspected during assembly, packaging, and prior to final packaging.The valve was sterilized by miethke and released for shipment, which was documented as well.No further actions required.

Brand Name
PAEDIGAV SYSTEM W/PRECHAMBER 4/19
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key13029032
Report Number3004721439-2021-00845
Device Sequence Number4180012
Product Code JXG
UDI-Device Identifier04041906115906
UDI-Public4041906115906
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K011030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV283T
Device Catalogue NumberFV283T
Device Lot Number20002634
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2017
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexUnknown